Alert archive / Illinois / Tornado Warnings in 2016
Tornado Warning 18, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Jul 17, 2016, 8:47 PM CDT for Grundy County, Livingston County, Illinois. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2016, 8:47 PM CDT (01:47 UTC)
- Expired
- Jul 17, 2016, 9:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Grundy County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 65 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 9:05 PM CDT | FUNNEL CLOUD | 3 Se Dwight, IL | REPORTED AS POSSIBLE TORNADO. ANOTHER REPORT FROM TRAINED SPOTTER LOOKING NORTHEAST FROM ODELL SEES WALLL CLOUD AND POSSIBLE FUNNEL ILLUMINATED BY LIGHTNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3314 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 26.5
The text
As transmitted.
317
WFUS53 KLOT 180147
TORLOT
ILC063-105-180215-
/O.NEW.KLOT.TO.W.0018.160718T0147Z-160718T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
847 PM CDT SUN JUL 17 2016
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
SOUTH CENTRAL GRUNDY COUNTY IN NORTHEASTERN ILLINOIS...
* UNTIL 915 PM CDT
* AT 847 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR DWIGHT...MOVING EAST AT 20 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
DWIGHT AROUND 900 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
CAMPUS.
INCLUDING THE FOLLOWING INTERSTATE...
I-55 BETWEEN MILE MARKERS 214 AND 223.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 4108 8857 4116 8854 4115 8829 4099 8830
TIME...MOT...LOC 0147Z 274DEG 18KT 4112 8848
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
RC3 follow-up statements
760
WWUS53 KLOT 180158
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
858 PM CDT SUN JUL 17 2016
ILC063-105-180215-
/O.CON.KLOT.TO.W.0018.000000T0000Z-160718T0215Z/
LIVINGSTON IL-GRUNDY IL-
858 PM CDT SUN JUL 17 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHEASTERN LIVINGSTON AND SOUTH CENTRAL GRUNDY COUNTIES...
AT 858 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER DWIGHT...MOVING EAST AT 20 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN LIVINGSTON AND SOUTH CENTRAL GRUNDY COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS: CAMPUS.
INCLUDING THE FOLLOWING INTERSTATE...
I-55 BETWEEN MILE MARKERS 214 AND 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 4106 8852 4113 8847 4115 8829 4099 8830
TIME...MOT...LOC 0158Z 291DEG 16KT 4109 8843
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
RC710
WWUS53 KLOT 180208
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
908 PM CDT SUN JUL 17 2016
ILC063-180217-
/O.CAN.KLOT.TO.W.0018.000000T0000Z-160718T0215Z/
GRUNDY IL-
908 PM CDT SUN JUL 17 2016
...THE TORNADO WARNING FOR SOUTH CENTRAL GRUNDY COUNTY IS
CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL ILLINOIS.
LAT...LON 4103 8844 4110 8841 4111 8829 4099 8830
TIME...MOT...LOC 0207Z 282DEG 18KT 4107 8836
$$
ILC105-180215-
/O.CON.KLOT.TO.W.0018.000000T0000Z-160718T0215Z/
LIVINGSTON IL-
908 PM CDT SUN JUL 17 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHEASTERN LIVINGSTON COUNTY...
AT 907 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR DWIGHT...MOVING EAST AT 20 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD BETWEEN DWIGHT
AND CAMPUS.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN LIVINGSTON COUNTY...INCLUDING THE FOLLOWING LOCATIONS:
CAMPUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 4103 8844 4110 8841 4111 8829 4099 8830
TIME...MOT...LOC 0207Z 282DEG 18KT 4107 8836
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
RC004
WWUS53 KLOT 180216
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
916 PM CDT SUN JUL 17 2016
ILC105-180225-
/O.EXP.KLOT.TO.W.0018.000000T0000Z-160718T0215Z/
LIVINGSTON IL-
916 PM CDT SUN JUL 17 2016
...THE TORNADO WARNING FOR NORTHEASTERN LIVINGSTON COUNTY HAS
EXPIRED...
THE TORNADO WARNING THAT WAS PREVIOUSLY IN EFFECT HAS BEEN REISSUED
FOR NORTH CENTRAL FORD COUNTY...NORTHEASTERN LIVINGSTON...AND
SOUTHWESTERN KANKAKEE COUNTY AND IS IN EFFECT UNTIL 945 PM CDT.
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL ILLINOIS.
REMEMBER...A TORNADO WARNING STILL REMAINS IN EFFECT FOR NORTH
CENTRAL FORD COUNTY...NORTHEASTERN LIVINGSTON...AND SOUTHWESTERN
KANKAKEE COUNTY AND IS IN EFFECT UNTIL 945 PM CDT.
LAT...LON 4103 8844 4110 8841 4111 8829 4099 8830
TIME...MOT...LOC 0213Z 274DEG 18KT 4107 8836
$$
RCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jul 17, 8:46 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 17, 8:46 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 846 PM CDT SUN JUL 17 2016 .MESOSCALE DISCUSSION.... 846 PM CDT Closely watching a supercell over southern Grundy county. The storm's meso tightened up briefly over extreme southeast LaSalle county, but appears to have subsequently occluded. Since then a new meso has developed farther east. KILX WSR 88-D shows respectable 0-1km shear and with LCL heights almost on the ground with such strong instability, tornado potential is certainly there. Closely monitoring for possible tornado warning. Izzi && .SHORT TERM... 353 PM CDT Tonight... Main concern is with convective trends into the overnight, along with strong to severe thunderstorm and heavy rainfall threat. Morning MCS really worked over the atmosphere, so despite temperatures recovering to the 80s and dewpoints upper 60s-mid 70s, a cap remains in place, noted on recent AMDAR soundings. Latest SPC mesoanalysis shows MLCIN eroding from the south, but this may be overdone, as the RAP initialization features temperatures far higher than current obs. This makes sense, as remnant wave of earlier convection is moving over the area now, with no signs yet of agitated CU on visible satellite that could spur renewed convective development. Cannot rule out some isolated to widely scattered TSRA later this afternoon into the mid evening mainly south of I-80 in less capped atmosphere. If any storms do form, moderate to strong instability and decent bulk shear (40 kt+) could support isolated to scattered strong to severe storms, with the main hazard damaging winds, though an isolated tornado still possible in any supercells given adequate low level shear, high 0-3 CAPE and low LCLs. More consequential convective potential coverage wise could come with better defined wave over lower MO Valley that will move east tonight and could act as another trigger ahead of the approaching cold front. Confidence is still on the lower side on exactly how this will play out, have gone with likely POPs in grids along and south of I-80 in the late evening and part of the overnight. Evening shift will be able to assess whether this scenario will pan out. Seasonably high moisture, only slowly diminishing instability and shear remaining supportive under fast flow aloft could enable isolated to scattered severe threat, along with very heavy rain/localized flooding (given PWAT near 2") in any deep moist convection. Again, most probable this scenario, if it occurs, would be along/south of I-80. Low temperatures will fall to upper 60s-lower 70s by early Monday. Monday through Wednesday night... Focus on Monday will again be on convective trends as a weak surface cold front sags south across the area. Any lingering overnight SHRA/convection will be mainly well south of I-80 in the morning, with cold front moving southward at diurnally unfavorable time. Best chance at destabilization ahead of cold front will be in the late morning and early afternoon across the southern CWA, where chance POPs have been carried. SPC has southern half of area in a Marginal Risk for severe storms given about 30 kt of 0-6 km shear, but wonder if this will be pulled a bit farther south in Day 1 outlooks. Farther north, impact of front will mainly be a slight drop in dewpoints making it slightly more comfortable as temps warm to seasonable mid 80s (locally upper 80s). A lake breeze boundary will push inland during the afternoon and keep shore areas in the upper 70s-lower 80s. After a mainly quiet Monday night, Tuesday appears it will be primarily dry as well with surface high pressure over the Great Lakes region. Boundary of very moist and unstable air mass under intense heat dome to our southwest could slowly lift north as a warm front that will parallel the southwest 1/4 of the CWA. Cannot rule out isolated thunderstorms in this area, perhaps aided by mid level energy topping intense mid level ridge over the central CONUS. Temperatures Tuesday will be nearly a carbon copy of Monday, again with onshore flow keeping shore areas a bit cooler. On Wednesday and Wednesday night, guidance suggests we'll still be on northeast periphery of intense mid level ridge, a "dirty" ridge type setup with isolated to scattered convection (and even MCS activity) possible. Due to weak flow aloft, does not appear to a favorable large scale severe setup, so main threat would be heavy rain with any storms. While Wednesday looks to be quite humid with dewpoints for most areas in the 70s, temperatures will otherwise be near seasonal mid 80s. This will change in a big way on Thursday and Friday, detailed in the long term discussion. RC && .LONG TERM... 353 PM CDT Thursday through Sunday... A period of intense and potentially dangerous heat remains a threat late in the week. Medium range models have shown a bit of variability in how far northeast the most intense heat gets late in the week. This morning's operational GFS and ECMWF both support a period of intense heat, peaking Friday afternoon across the region. The ECMWF looks particularly hot, with nearly an identical match to synoptic composites of 100 degree days in Chicago with an east-west 850mb thermal ridge near 26C right into northern IL with 925mb temps >30C. ECMWF MOS has highs of 97 for ORD/MDW and 98F for RFD, with 925mb climo from ECMWF supporting highs at or just above 100F. Assuming dewpoints don't mix out, potential would exist for heat indices to reach at least 105 to 110 degrees. In addition, nighttime lows look to hold well into the 70s, and probably lower 80s in the urban heat island region of Chicago. While this morning's operational GFS and ECMWF are in good agreement and have strong support from their respective ensembles, there remains inherent uncertainties when forecasting extreme events 6 days out and a lot can change between now and then and the heat is far from guarantee. Having said that, the model consistency and strong ensemble should garner respect and heightens the concerns for a potentially dangerous spell of heat. GFS/ECMWF both show upper ridge gradually breaking down and frontal boundary getting into the area on Saturday. Depending on the timing, Saturday has potential to be another hot and humid day, though unless front slows in subsequent model runs, Friday would still look to be the hottest day. Izzi && .AVIATION... For the 00Z TAFs... Will continue to monitor for signs of SHRA and possible TSRA developing this evening, the threat seems small as far north as the terminals, but is not quite zero. Otherwise, winds will subside this evening and veer to more westerly direction overnight and then northwest Monday morning. Given the light synoptic flow, expect a lake breeze to develop and will probably push as far west as MDW and ORD, but could be close call. Some patchy ground fog is possible late tonight/early Monday morning, mainly at DPA/RFD/GYY, but this will be dependent on extent of high cloudiness overnight. Current thinking is cloud cover will be prevalent enough to not justify adding fog to TAFs at this time. Izzi && .MARINE... 428 PM CDT Conditions hazardous to small craft for the nearshore waters and southerly winds to 30 kt over the open waters will end tonight as a cold front sags southward. High pressure building over the region behind the front will result in light winds controlled by lake breeze influences near the shoreline on Monday and Tuesday. The high pressure will then slide east by mid week and remain in place through Friday, setting up an extended period of moderate south-southwesterly flow over the lake. There may be a few periods with gusts/speeds a bit stronger (up to 25 kt) than 10-20 kt mentioned in text of GLF forecast. RC && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 17, 3:38 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT SUN JUL 17 2016
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
182045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
338 PM CDT SUN JUL 17 2016 /438 PM EDT SUN JUL 17 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
ELEVATED THUNDERSTORM RISK...WITH AN ASSOCIATED:
LIMITED TORNADO RISK.
ELEVATED HAIL RISK...UP TO QUARTER SIZE.
ELEVATED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.
MODERATE SWIM RISK.
DISCUSSION:
SCATTERED STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE TONIGHT...
MAINLY ALONG AND SOUTH OF INTERSTATE 80. AREAS NORTH HAVE A MARGINAL
CHANCE DUE TO A MORE STABLE AIRMASS AFTER EARLIER STORMS TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...
LIMITED SEVERE THUNDERSTORM RISK.
LIMITED EXCESSIVE HEAT RISK.
TUESDAY AND WEDNESDAY...
LIMITED THUNDERSTORM RISK.
THURSDAY...
LIMITED THUNDERSTORM RISK.
ELEVATED EXCESSIVE HEAT RISK.
FRIDAY...
LIMITED THUNDERSTORM RISK.
SIGNIFICANT EXCESSIVE HEAT RISK.
SATURDAY...
LIMITED THUNDERSTORM RISK.
LIMITED EXCESSIVE HEAT RISK.
DISCUSSION:
HOT AND HUMID CONDITIONS ARE EXPECTED LATE IN THE WEEK. HEAT INDICES
WILL LIKELY RISE TO THEIR HIGHEST LEVELS YET THIS SUMMER...AND LIKELY
TO DANGEROUS LEVELS IN SOME AREAS ACROSS THE MIDWEST THURSDAY AND
ESPECIALLY FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED LATER TONIGHT.
GENERAL STORM MOTION OF THE DAY:
MOVING EAST AT 40 MPH.
&&
LMZ740>745-182045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
338 PM CDT SUN JUL 17 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
WINDS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THIS EVENING. THERE IS A
CHANCE OF THUNDERSTORMS TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY THROUGH
SATURDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-182045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
338 PM CDT SUN JUL 17 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY THROUGH
SATURDAY.
&&
KMD
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:51 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 39 min |
| Jul 17, 8:18 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle | 27 min |
| Jul 17, 8:31 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 44 min |
| Jul 17, 8:43 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Grundy, Kankakee, Livingston, Will | 47 min |
| Jul 17, 9:03 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 27 min |
| Jul 17, 9:13 PM CDT | Tornado Warning | LOT | Ford, Kankakee, Livingston | 32 min |
| Jul 17, 9:25 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 35 min |
| Jul 17, 9:45 PM CDT | Tornado Warning | LOT | Ford, Iroquois, Kankakee | 30 min |
| Jul 17, 10:09 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 51 min |
| Jul 17, 10:14 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jul 17, 10:36 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle | 24 min |
| Jul 17, 11:06 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 39 min |
| Jul 17, 11:11 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Livingston | 34 min |
| Jul 17, 11:45 PM CDT | Areal Flood Advisory | LOT | Grundy, LaSalle, Livingston | 4 hr |
| Jul 18, 12:28 AM CDT | Areal Flood Advisory | LOT | Iroquois, Kankakee, Will | 4 hr |
| Jul 18, 12:53 AM CDT | Flash Flood Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 5 hr |
| Jul 18, 2:30 AM CDT | Flash Flood Warning | LOT | Grundy, LaSalle, Livingston | 4 hr |
| Jul 18, 3:26 AM CDT | Areal Flood Advisory | LOT | Ford, Iroquois, Livingston | 3 hr |
| Jul 18, 8:28 AM CDT | River Flood Warning | LOT | Grundy | 43 hr |
| Jul 18, 8:28 AM CDT | River Flood Warning | LOT | Iroquois | 34 hr |
| Jul 18, 10:46 AM CDT | Areal Flood Warning | LOT | Ford, Grundy, Iroquois, Kankakee, LaSalle, Livingston | 12 hr |
| Jul 18, 3:19 PM CDT | Excessive Heat Watch | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 61 hr |
Nearby
Tornado Warnings in Illinois, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.